Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 51, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2005, 12:53 AM MDT for Sioux County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 12:53 AM MDT (06:53 UTC)
- Expired
- Jun 24, 2005, 1:32 AM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 156 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 6.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 240653 SVRCYS NEC165-240730- /O.NEW.KCYS.SV.W.0051.050624T0653Z-050624T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1253 AM MDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 130 AM MDT * AT 1249 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF MONTROSE...OR ABOUT 28 MILES SOUTH OF EDGEMONT SOUTH DAKOTA...AND MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORMAN RESERVOIR. LAT...LON 4300 10400 4279 10399 4277 10350 4299 10352 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 240715 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 114 AM MDT FRI JUN 24 2005 NEC165-240730- /O.CON.KCYS.SV.W.0051.000000T0000Z-050624T0730Z/ SIOUX NE- 114 AM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM MDT FOR NORTHERN SIOUX COUNTY... AT 106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MONTROSE...OR ABOUT 11 MILES NORTH OF HARRISON...AND HAS BECOME NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL ALSO PRODUCE AN AREA OF HEAVY RAIN AND WITH ITS RECENT VERY SLOW MOVEMENT...MINOR LOW LAND FLOODING IS POSSIBLE NORTH OF HARRISON. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORMAN RESERVOIR. LAT...LON 4295 10394 4275 10395 4279 10353 4297 10355 $$ WEILAND
000 WWUS55 KCYS 240732 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 129 AM MDT FRI JUN 24 2005 NEC165-240739- /O.EXP.KCYS.SV.W.0051.000000T0000Z-050624T0730Z/ SIOUX NE- 129 AM MDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY EXPIRES AT 130 AM MDT... THE SEVERE THUNDERSTORM THAT WAS OVER NORTH CENTRAL SIOUX COUNTY HAS WEAKENED AND WAS NO LONGER PRODUCING SEVERE WEATHER. THE STORM IS MOVING TO THE NORTHEAST AT 10 MPH AND AT 1225 AM WAS LOCATED 13 MILES TO THE NORTHEAST OF HARRISON. EVEN THOUGH THE THUNDERSTORM WAS NO LONGER PRODUCING SEVERE WEATHER...SMALL HAIL...MODERATE RAINFALL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED AS IT MOVES INTO NORTHEAST SIOUX COUNTY. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED FROM THE STORM AS OF 1225 AM. LAT...LON 4295 10394 4275 10395 4279 10353 4297 10355 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:25 PM MDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jun 23, 2:25 PM MDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT THU JUN 23 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...LOOKS LIKE SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH PERIOD. TONIGHT THE DOMINANT UPPER LEVEL RIDGE WILL GET FLATTENED ON ITS NORTHERN PERIPHERY BY A STRONG SHORTWAVE MOVING RAPIDLY ACROSS SOUTHERN CANADA. THE ATTENDANT SURFACE COLD FRONT WILL BACKDOOR ITS WAY THROUGH MOST OF THE NEB PANHANDLE AND SOUTHEASTERN WY TONIGHT BEFORE GETTING HUNG UP ON THE MOUNTAINS AS IT BECOMES MORE PARALLEL TO MID AND UPPER LEVEL FLOW. LOW LEVEL MOISTURE WILL INCREASE POSTFRONTALLY TONIGHT AS SURFACE WINDS BEHIND THE FRONT BECOME UPSLOPE AND INCREASINGLY MOIST. WITH WEAK INSTABILITY...MID LEVEL MOISTURE AND THE PRESENCE OF THE FRONT...THUNDERSTORMS WILL BE POSSIBLE TONIGHT. PARAMETERS FOR SEVERE WEATHER WILL INCREASE FRIDAY WITH GOOD DIRECTIONAL SHEAR...SURFACE-BASED AND UPPER LEVEL TRIGGERS...AMPLE MOISTURE AND AFTERNOON/EVENING INSTABILITY. AGREE WITH MOST RECENT SPC DAY TWO SEVERE WEATHER OUTLOOK THAT SEVERE WEATHER IS A POSSIBILITY ALONG AND BEHIND THE FRONT FRI...WHICH IN THE CYS FORECAST AREA MEANS OVER THE WESTERN NEB PANHANDLE AND THE PLAINS OF SOUTHEASTERN WY EAST OF THE LARAMIE RANGE. HIGH TEMPERATURES FRI WILL BE COOLER THAN TODAY AND SHOULD BE APPROXIMATELY NORMAL. THUNDERSTORMS WILL REMAIN POSSIBLE FRI NIGHT BUT SHOULD DIMINISH LATE AS THE ATMOSPHERE BECOMES MORE STABLE AND MOISTURE DECREASES FROM THE SOUTHWEST. .LONG TERM...SOUTHWEST FLOW ALOFT WILL CONTINUE OVER CWA THROUGH EARLY NEXT WEEK UNTIL TROF ON THE WEST COAST FINALLY OPENS UP AND BEGINS TO MOVE EASTWARD. IN THE MEANTIME...SEVERAL WEAK UPPER LEVEL DISTURBANCES MOVING THRU THE SOUTHWEST FLOW. QUASI-STATIONARY SURFACE BOUNDARY WILL REMAIN THRU SE MT/NE WY AND SW SD THRU MUCH OF THE PERIOD. THE BOUNDARY WOBBLES AROUND A BIT...BUT THIS WILL PROVIDE THE FOCUS FOR MOST OF THE CONVECTION DURING THRU THE WEEKEND. DAY 3 OUTLOOK SHOWS OUR FAR NERN CWA IN SLIGHT RISK AND THIS LOOKS REASONABLE GIVEN THE LOCATION OF THE BOUNDARY. TEMPERATURES THRU THE WEEKEND WILL VARY LITTLE...WITH HIGHS RANGING FROM THE UPPER 70S TO UPPER 80S IN THE WESTERN NEB PANHANDLE. GFS MUCH MORE BULLISH WITH THE UPPER LEVEL TROF MOVING ACROSS WYOMING. HOWEVER...OTHER MODELS STILL SHOWING MOISTURE AND SOME LIFT ACROSS OUR CWA WITH THIS SYSTEM...SO HAVE STARTED INCREASING POPS SOME AND LOWERING TEMPERATURES TUESDAY. THEN WARMING AND DRYING AFTER WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JMR/STARK
Hazardous weather outlook, Jun 23, 10:37 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT THU JUN 23 2005 WYZ061>066-069-241645- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- 1037 AM MDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS THE POSSIBILITY OF ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067-068-070-241645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-PINE BLUFFS- 1037 AM MDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA PANHANDLE AND A PORTION OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS THE POSSIBILITY OF ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS EACH DAY. CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP FRIDAY AFTERNOON AND EVENING...WITH ONE INCH HAIL AND 65 MPH WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FRIDAY.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 53 min |
| Jun 24, 5:04 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 45 min |
| Jun 24, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.